Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

August 1, 2012Mecklenburg County, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 1, 2012, 9:47 PM EDT for Mecklenburg County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 9:47 PM EDT (01:47 UTC)
Expired
Aug 1, 2012, 10:30 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA

County Mecklenburg County, VA

The radar

The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS81 KAKQ 020147
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
947 PM EDT WED AUG 1 2012

VAZ065-020230-
MECKLENBURG VA-
947 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORM MOVING INTO WESTERN MECKLENBURG COUNTY...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 9 MILES NORTH OF BUFFALO SPRINGS TO 9 MILES
SOUTHWEST OF BUFFALO SPRINGS...OR FROM CLOVER TO VIRGILINA...MOVING
SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  BUFFALO SPRINGS AROUND 1015 PM EDT...
  CLARKSVILLE AROUND 1025 PM EDT...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3658 7872 3668 7871 3669 7868 3670 7865
      3671 7865 3676 7861 3654 7844 3654 7845
      3654 7873 3655 7874

$$

LBROWN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 8:44 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 1, 8:44 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 PM EDT WED AUG 1 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SLOWLY MOVE OFF THE COAST OVERNIGHT
AND THURSDAY...ALLOWING A RIDGE OF HIGH PRESSURE TO BUILD IN FROM
THE WEST. THIS PATTERN WILL BRING SLIGHTLY HOTTER CONDITIONS AND LOWER
CHANCES FOR PRECIPITATION THURSDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST WX ANALYSIS DEPICTS MAIN MID-UPR LEVEL TROUGH AXIS NOW
APPROACHING THE COAST WITH WEAK SFC TROUGH STILL OVER THE AREA.
HAD ONE ISOLATED STRONG STORM W/ LARGE HAIL EARLIER THIS
EVENING...BUT MOST AREAS STAYED RAIN-FREE...AND STORMS HAVE BECOME
WEAKER NOW W/ LOSS OF DAYTIME HEATING. STILL A FEW STORMS OFF TO
THE W IN THE PIEDMONT AND OFF TO THE NW IN THE MTNS. WILL KEEP A
20% POP GOING THROUGH MIDNIGHT FOR ALL AREAS (AND LOCALLY 30-40%
OVER SW PIEDMONT WHERE CURRENT COVERAGE WARRANTS A HIGHER POP).

WV SATELLITE AND MODELS SHOW SECONDARY SHORTWAVE/VORT MAX PUSHING
SE FROM KY/ERN TN...WHICH SHOULD STAY OFF TO OUR S/SW OVERNIGHT SO
WILL HAVE A DRY FCST AFTER MIDNIGHT. LOWS TONIGHT GENLY IN THE
MID-UPPER 60S ACRS THE PIEDMONT TO THE LWR 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AFTER SEVERAL DAYS OF PERSISTENT EAST COAST UPPER TROUGH...THE
TROUGH WILL FINALLY DE-AMPLIFY AND LIFT NORTHEAST THURSDAY. SFC HIGH
PRESSURE WILL BUILD INTO THE OH RIVER VALLEY BRINGING IN DRIER AND
WARMER CONDITIONS. HOWEVER...LEE SIDE TROUGHING THURSDAY INTO
FRIDAY MAY BE FOCUS OF A HIGHER PROBABILITY OF AFTERNOON/EVENING
CONVECTION. IN ADDITION...LIGHT SYNOPTIC FLOW WILL ALLOW FOR THE
POSSIBILITY OF SEA BREEZE INTERACTION/THUNDERSTORMS. TEMPERATURES
WILL REBOUND TO MORE SUMMER LIKE TEMPERATURES WITH DAYTIME
READINGS THURSDAY/FRIDAY GENERALLY UPPER 80S CLOSER TO THE COAST
AND LOW/MID 90S ELSEWHERE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WILL GO WITH A COMBINATION OF THE 12Z ECMWF/GFS FOR THE EXTENDED
PERIOD. HOT/VRY WRM AND HUMID CONDITIONS WILL BE THE RULE ACRS THE
AREA SAT NGT INTO MON...AS SFC HI PRES REMAINS OFF THE MID ATLC CST
RESULTING IN SSW FLO. SLGT TO SML CHCS FOR MAINLY AFTN/EVENG SHOWERS
AND TSTMS EXPECTED SAT NGT INTO SUN NGT...THEN CHC POPS FOR THE
ENTIRE REGION MON AND MON NGT...AS A COLD FRNT PUSHES INTO THE AREA.
BEST CHCS WILL THEN SHIFT INTO SRN/SE PORTIONS OF THE REGION TUE
THRU WED...AS THE FRNTL BNDRY SINKS SE THRU THIS AREA. MIN TEMPS
WILL BE IN THE LWR TO MID 70S SUN AND MON MORNGS...AND IN THE UPR
60S TO LWR 70S TUE AND WED MORNGS. MAX TEMPS WILL BE IN THE UPR 80S
TO LWR 90S SUN AND MON...AND IN THE MID 80S TO NEAR 90 TUE AND WED.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...NO CONVECTION IS EXPECTED OVERNIGHT. SATELLITE INDICATES
THAT THE UPPER LEVEL TROUGH THAT HAS BEEN OVER THE MID ATLANTIC
STATES DURING THE PAST COUPLE OF DAYS WAS MOVING OFF THE COAST. A
NORTHWEST FLOW WAS TAKING OVER. ISOLATED TSTMS OVER THE PIEDMONT OF
SRN VA SHOULD CONTINUE TO DISSIPATE.

SKIES WILL BE MOSTLY CLEAR OVER THE TAF SITES. THIS MAY ALLOW FOR
SOME PATCHY FOG BUT WIDESPREAD IFR IS NOT ANTICIPATED. WENT IFR
AFTER 05Z AT SBY AND INCLUDED SOME MVFR AT PHF AND RIC TOWARD
SUNRISE.

THE SURFACE PRESSURE PATTERN WILL CONTINUE WEAK. SOUTHWEST WINDS IN
THE MORNING ARE EXPECTED TO BECOME SOUTHEAST AND SOUTH BY MIDDAY.
THERE WILL BE A SLIGHT CHC FOR AFTN TSTMS THURSDAY AT ORF AND ECG.

OUTLOOK...MAINLY VFR CONDITIONS ARE FORECAST. SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND.

&&

.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. WEAK LO PRES AREA AND
ASSOC FRNT/TROF PUSHES OFF THE CST TNGT INTO THU...WITH SSW WNDS
LESS THAN 15 KT BECOMING W 10 KT OR LESS. THEN...WITH SFC HI PRES
SETTING UP OFF THE MID ATLC CST...EXPECT SSW WNDS 15 KT OR LESS ACRS
THE WTRS THU AFTN THRU SUN. WAVES 1 TO 3 FT AND SEAS 2 TO 4 FT.

&&

.CLIMATE...
PRELIMINARY DATA FOR JULY AVG TEMPERATURE:

RICHMOND:  82.7 F...2ND WARMEST ON RECORD.
NORFOLK:   82.5 F...6TH WARMEST ON RECORD.
SALISBURY: 82.8 F...WARMEST ON RECORD.

SEE PNSAKQ FOR DETAILS.

&&

.EQUIPMENT...
KDOX RADAR IS DOWN DUE TO A FAILED AZIMUTH MOTOR. PARTS HAVE BEEN
ORDERED. HOWEVER, REPAIRS MAY TAKE SEVERAL DAYS TO COMPLETE. RETURN
TO SERVICE IS NOT KNOWN AT THIS TIME. FURTHER DETAILS WILL BE
PASSED ALONG AS THEY BECOME AVAILABLE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT FROM 11 AM THURSDAY TO MIDNIGHT EDT THURSDAY
     NIGHT FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT FROM 11 AM THURSDAY TO MIDNIGHT EDT THURSDAY
     NIGHT FOR VAZ063-070-071-080>083.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/SAM
SHORT TERM...SAM
LONG TERM...TMG
AVIATION...LSA
MARINE...TMG
CLIMATE...AKQ
EQUIPMENT...AKQ
Hazardous weather outlook, Aug 1, 5:38 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
538 PM EDT WED AUG 1 2012

MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
084>100-022145-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
538 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ063-070-071-080>083-022145-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
538 PM EDT WED AUG 1 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-022145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
538 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 6:07 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
607 PM EDT WED AUG 1 2012

VAZ066-067-079-012300-
BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA-
607 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN NOTTOWAY COUNTY...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF VICTORIA...MOVING SOUTH AT
20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MURDOCKS...AND...
VICTORIA AT 615 PM EDT...KENBRIDGE AT 625 PM EDT...ORAL OAKS AT 630
PM EDT...LAFOON CORNER AT 635 PM EDT...BACONS FORK...AND...GILLS
CORNER AT 650 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3686 7789 3684 7829 3712 7823 3714 7814

LBROWN
Special weather statement, Aug 1, 6:49 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
649 PM EDT WED AUG 1 2012

VAZ060-066-067-012345-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
649 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS CONTINUE ACROSS LUNENBURG COUNTY...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF LUNENBURG TO
VICTORIA...OR FROM 5 MILES NORTHEAST OF KEYSVILLE TO VICTORIA...
MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  KENBRIDGE AROUND 720 PM EDT...
  VICTORIA AROUND 725 PM EDT...
  LUNENBURG AROUND 745 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3707 7846 3712 7841 3712 7823 3704 7805
      3680 7811 3687 7838 3689 7850

LBROWN
Local storm report, Aug 1, 6:51 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 NNE RUBERMONT         37.07N  78.20W
08/01/2012  E1.00 INCH       LUNENBURG          VA   911 CALL CENTER

&&

EVENT NUMBER AKQ1200620

LALEXAND
Special weather statement, Aug 1, 7:45 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT WED AUG 1 2012

VAZ066-020030-
LUNENBURG VA-
745 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORMS CONTINUE ACROSS LUNENBURG COUNTY...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REHOBOTH...OR ABOUT 7 MILES WEST OF
VICTORIA...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR BLEVINS CORNER AT 815 PM EDT...REHOBOTH AT 830 PM EDT.

EXPECT WIND GUSTS TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL WITH THESE STORMS. SMALL HAIL WILL BE
POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3702 7847 3707 7842 3701 7820 3683 7826
      3690 7850

LBROWN
Local storm report, Aug 1, 9:11 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
911 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     TORNADO          1 WNW POULSON           37.88N  75.66W
08/01/2012                   ACCOMACK           VA   EMERGENCY MNGR

            WATER SPOUT CAME ONSHORE AND BECAME A TORNADO BRIEFLY
            BEFORE DISSIPATING

&&

CORRECTED EVENT...REMARKS...SOURCE

EVENT NUMBER AKQ1200619

LALEXAND
Special weather statement, Aug 1, 9:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
947 PM EDT WED AUG 1 2012

VAZ065-020230-
MECKLENBURG VA-
947 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORM MOVING INTO WESTERN MECKLENBURG COUNTY...

AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 9 MILES NORTH OF BUFFALO SPRINGS TO 9 MILES
SOUTHWEST OF BUFFALO SPRINGS...OR FROM CLOVER TO VIRGILINA...MOVING
SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  BUFFALO SPRINGS AROUND 1015 PM EDT...
  CLARKSVILLE AROUND 1025 PM EDT...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3658 7872 3668 7871 3669 7868 3670 7865
      3671 7865 3676 7861 3654 7844 3654 7845
      3654 7873 3655 7874

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:22 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell38 min
Aug 2, 2:55 PM EDTSpecial Weather StatementAKQPowhatan35 min
Aug 2, 3:24 PM EDTSpecial Weather StatementAKQGreensville36 min
Aug 2, 3:25 PM EDTSpecial Weather StatementAKQKing William35 min
Aug 2, 3:29 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, King and Queen, King William31 min
Aug 2, 3:35 PM EDTSevere Thunderstorm WarningAKQGreensville, Sussex25 min
Aug 2, 3:37 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond38 min
Aug 2, 3:42 PM EDTSpecial Weather StatementAKQSurry63 min
Aug 2, 3:54 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex36 min
Aug 2, 4:07 PM EDTAreal Flood AdvisoryAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond53 min
Aug 2, 4:09 PM EDTSpecial Marine WarningAKQ96 min
Aug 2, 4:28 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg47 min
Aug 2, 4:39 PM EDTSpecial Weather StatementAKQHenrico36 min
Aug 2, 4:41 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, New Kent, City of Richmond34 min
Aug 2, 4:46 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, Sussex74 min
Aug 2, 4:48 PM EDTSpecial Weather StatementAKQIsle of Wight72 min
Aug 2, 5:06 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, City of Newport News, City of Suffolk39 min
Aug 2, 5:09 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg39 min
Aug 2, 5:20 PM EDTSpecial Weather StatementAKQKing and Queen40 min
Aug 2, 5:25 PM EDTSpecial Weather StatementAKQNorthumberland35 min
Aug 2, 5:30 PM EDTSevere Thunderstorm WarningAKQNorthumberland30 min
Aug 2, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more46 min
Aug 2, 5:37 PM EDTSpecial Marine WarningAKQ83 min
Aug 2, 5:41 PM EDTSpecial Weather StatementAKQRichmond49 min
Aug 2, 5:53 PM EDTSpecial Weather StatementAKQPrince Edward37 min
Aug 2, 6:07 PM EDTSpecial Marine WarningAKQ83 min
Aug 2, 6:11 PM EDTSpecial Weather StatementAKQRichmond34 min
Aug 2, 6:27 PM EDTAreal Flood AdvisoryAKQNorthumberland, Richmond, Westmoreland93 min
Aug 2, 6:36 PM EDTSpecial Weather StatementAKQPrince Edward39 min
Aug 2, 2:38 PM EDTSpecial Weather StatementAKQNorthampton37 min
Aug 2, 1:22 PM EDTSpecial Weather StatementAKQWorcester23 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.